Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Meds changed, BG readings now very high
    avatar
    An_249384 posted:
    My meds were recently changed and since that change my BG readings have been all over the place and I can't seem to get them back to 'normal'. For many years I was in pretty good control under my previous doctor, for Type 2 I was on Actos, Glucophage, Glyburide and 54 units of Lantus insulin daily. Earlier this year I had to move because of work and went through the process of finding a new doctor. She advised me my meds needed changing and she took me off Actos and Glyburide and increased my dosage of Glucophage and Lantus (now up to 80 units). Since the change my BG readings look like a roller coaster up and down, up and down and I am increasingly worried what effect this is having on my well being. Every time I go back (and I am going every two or three weeks) she tells me it is too early to get "aggressive" with the treatment and just ups my insulin amounts.

    What can I say to her to try and get this under better control? My 14 day average is 163 and my 7 day average is 171, both of which are much much higher than I am used to seeing. Is it time to try another med that might have the same effect as the Actos/Glyburide combo had?? I am a 59 yo male, I have not changed anything else in my lifestyle since the meds were altered.

    Thanks
    Reply
     
    avatar
    mhall6252 responded:
    You should definitely schedule an appointment to review how things are going and ask for some adjustments. Actos now has a black box warning advising people to use it for no more than a year because it can cause bladder cancer. So it's good that your doctor made a change. You just need to find the right combination.
    Michelle
    Diabetic since 5/2001
    Follow my journey at www.mch-breastcancer.blogspot.com
    Smile and the world smiles with you.


    Helpful Tips

    Tip for Less Severe Neuropathy Symptoms
    I was diagnosed with Type 2 over eight years ago and have been lucky enough to control my disease with weight loss, diet and exercise ... More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.